Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Jul 22, 2021, 5:26 PM PDT for Riverside County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 5:26 PM PDT (00:26 UTC)
- Expired
- Jul 22, 2021, 6:30 PM PDT
- In force
- 64 min
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 97 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WWUS86 KSGX 230026
SPSSGX
Special Weather Statement
National Weather Service San Diego CA
526 PM PDT Thu Jul 22 2021
CAZ056-058-061-062-230130-
San Diego County Mountains CA-San Diego County Deserts CA-
Riverside County Mountains CA-Coachella Valley CA-
526 PM PDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE AND NORTHEASTERN SAN
DIEGO COUNTIES UNTIL 630 PM PDT...
At 524 PM PDT, Doppler radar was tracking several strong
thunderstorms near Desert Shores and over the Santa Rosa Mountains
west of the Coachella Valley. Storms are moving slowly to the north
at 5 to 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms. Gusty winds could generate blowing dust on the desert
floor.
Locations impacted include...
Southeastern Palm Springs, northern Borrego Springs, Hwy 74 Between
Anza And Palm Desert, Hwy S22 Between Borrego Springs And Imperial
County Line, Thermal and Santa Rosa Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3342 11605 3342 11609 3324 11608 3339 11659
3369 11646 3345 11605
TIME...MOT...LOC 0024Z 183DEG 7KT 3336 11610
$$
JMBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 12:58 PM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 22, 12:58 PM PDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service San Diego CA 1258 PM PDT Thu Jul 22 2021 .SYNOPSIS...A somewhat active pattern will continue through the weekend into early next week, which will bring the chances for showers and thunderstorms across the mountains and deserts each day. The chance will be greatest today, with lesser chances and coverage Friday into Saturday. An upper-level low pressure system will impact the region this weekend into early next week, which will bring extensive cloud cover and a better chance for showers and storms from the coastal slopes to the deserts. A warming and drying trend will occur by the middle of next week as the low departs. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM...(Today through Saturday)... High clouds along with cumulus over the mountains continue into the early afternoon, where strong winds aloft are beginning to shear some of rain and storms just south of the Mexican border. Our monsoon setup with be strongest today, as a large area of high pressure over the Four Corners region guides southerly flow into our region. This flow, along with some instability present (some areas over 500 J/kg this afternoon), will give us the chance for showers and thunderstorms to evolve over the mountains and deserts today. Latest forecast this afternoon has trended slightly drier than previous according to HREF and HRRR, but some areas of the mountains and deserts still may see localized heavy rainfall, small hail, and gusty winds this afternoon into early evening. Friday and Saturday will see a smaller chance of thunderstorms as an area of low pressure moves westward into the desert southwest, disrupting the southerly flow. This will lead to a bit more cloud cover and daytime temperatures dipping around 5 degrees below average. Coastal areas will continue to see low clouds each night and early morning. This system may also produce more showers and thunderstorms Saturday by Saturday evening across our southern areas as it grabs in some moisture from our friends in Arizona, where PWAT values are over 1.5 inches in parts of the lower deserts. && .LONG TERM...(Sunday through Wednesday)... As the upper-level low pushes west, more mid and high-level clouds can be expected with temperatures below average, coolest being on Monday. Coastal areas, western valleys, and much of the mountains will be in the 70s and 80s, near 90 degrees for the Inland Empire and high desert, and close to 100 degrees into the lower deserts. WRF model runs indicate that showers and storms are possible in the mountains and deserts as the low interacts with the high pressure to the north, putting SoCal in the middle of fun for Sunday and Monday. Some of these storms may spill over near the coastal slopes and eastern valleys by Sunday night into Monday morning, though uncertainty in timing and exact amounts still remains. As the low drifts off the Pacific, drier air will come into the picture with warmer weather by the middle of next week. && .AVIATION... 222000Z...Coast/Valleys...Areas of low clouds will redevelop and move ashore after 04Z and locally inland overnight. Bases will be around 1200-1500 feet MSL. Scatter out would be around 16-17Z Friday. Mountains/Deserts...Scattered TSRA over the mountains and deserts today through 01Z. Gusty and erratic winds are possible near any TSRA. A lesser chance of TSRA exists 19-00Z Friday. Otherwise...SCT-BKN high clouds at/above 15000 feet MSL. && .MARINE... No hazardous marine conditions expected through Monday. && SKYWARN... Skywarn activation is requested for the afternoon and early evening if we get strong thunderstorm development. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...APR AVIATION/MARINE...MM
In the hours before
Local storm report, Jul 22, 3:28 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 PM PDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN 14 E CAMPO 32.64N 116.23W
07/22/2021 E0.50 INCH SAN DIEGO CA TRAINED SPOTTER
SPOTTER REPORT OF A HEAVY DOWNPOUR NEAR
JACUMBA FOR 10-15 MINUTES WITH 2-3 INCHES OF
WATER ON THE PATIO, AND ABOUT 2 FEET OF
WATER ON SECTIONS OF THE DIRT ROAD LEADING
TO HIS HOME.
&&
MOEDELocal storm report, Jul 22, 3:38 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
338 PM PDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM LIGHTNING 1 SSE VISTA 33.18N 117.22W
07/18/2021 SAN DIEGO CA BROADCAST MEDIA
RETRANSMIT. FOX5 REPORTED 2 PALM TREES (WITH
PHOTOS) ON FIRE FROM LIGHTNING STRIKE. 15
CLOUD TO GROUND STRIKES DETECTED FROM 4 AM
TO 530 AM IN VISTA AND 95 TOTAL IN SAN DIEGO
COUNTY AND OPEN WATERS. FIRE BURNED FOR 20
MINUTES UNTIL FIRE AGENCY PUT OUT.
UNCONFIRMED REPORT OF ANOTHER PALM TREE
BURNED IN OCEANSIDE.
&&
AOTSpecial weather statement, Jul 22, 5:26 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Diego CA
526 PM PDT Thu Jul 22 2021
CAZ056-058-061-062-230130-
San Diego County Mountains CA-San Diego County Deserts CA-
Riverside County Mountains CA-Coachella Valley CA-
526 PM PDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE AND NORTHEASTERN SAN
DIEGO COUNTIES UNTIL 630 PM PDT...
At 524 PM PDT, Doppler radar was tracking several strong
thunderstorms near Desert Shores and over the Santa Rosa Mountains
west of the Coachella Valley. Storms are moving slowly to the north
at 5 to 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms. Gusty winds could generate blowing dust on the desert
floor.
Locations impacted include...
Southeastern Palm Springs, northern Borrego Springs, Hwy 74 Between
Anza And Palm Desert, Hwy S22 Between Borrego Springs And Imperial
County Line, Thermal and Santa Rosa Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3342 11605 3342 11609 3324 11608 3339 11659
3369 11646 3345 11605
TIME...MOT...LOC 0024Z 183DEG 7KT 3336 11610
JMBNearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.